Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Took ipill after unprotected sex. Started lower abdominal pain. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hello doctor
me and my wifehad sex but the condom tore..... Nd i am now quiet tensed as i think the sperm had entered nd we dont want a baby right now. I gave her an i pill just 5 hours after the intercourse.
There was no vomiting but she is having slight lower abdominal pain from last 2 days .
Is there anything to get tensed about or is it normal.
Plz reply fast as we are quiet worried about it and is this a sign of pregnancy plz reply fast nd what should we do to avoid the pregnancy \child birth.
Posted Sun, 23 Dec 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Timothy Raichle 33 minutes later
Hello, I would be happy to help you with your question today.

Please tell me the dates of the condom breaking? Also, do you have regular cycles? I am also assuming that you are not on any other form of birth control.

Please let me know and I will answer quickly!
Above answer was peer-reviewed by
Follow-up: Took ipill after unprotected sex. Started lower abdominal pain. Should I be worried? 5 hours later
The condom broke on the night of saturday nd yes i am having regular cycles.
Plz confirm whether the abdominal pain i m experiencing is normal or is it a sign of pregnancy.
We are really worried so plz reply fast.
Answered by Dr. Timothy Raichle 1 hour later
I am sorry about the delay!

First of all, do not panic. You had unprotected intercourse on Saturday, and then you had her take the emergency contraception early enough that it is >90% effective. So I think that the chance of pregnancy is extremely low. Just to be sure, make sure that you have her take a pregnancy test in exactly two weeks.

With regard to the cramping, this is NOT a sign of pregnancy. She would have almost no symptoms of pregnancy until about 2-3 weeks after conception. Since it has been such a short period of time, the cramping is almost certainly unrelated to a pregnancy. The emergency contraception will often cause a shedding of the uterine lining which she might experience as bleeding like a period. I expect that the cramping might be followed by a certain amount of bleeding.

Also, expect that her next period might also be delayed. This is often a source of anxiety when pregnancy was a concern. Just know that a test will turn positive about two weeks after unprotected intercourse. So, if the test is negative and she has NOT gotten her period, then this might be related to the ipill.

I hope this helps. Please rate my answer and be sure to ask followup questions if this is not clear!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor